123rd Meeting of the National Advisory Council on Nurse Education and Practice (NACNEP) Hilton Washington DC/Rockville Hotel & Executive Meeting Center November 18 and 19, 2010

Diversity in Nurse Education and Practice

AGENDA

Thursday, November 18, 2010

Time	Topic/ Format	Speakers/ Facilitators	
8:00-8:30 am	Continental Breakfast		
8:30-8:45 am	Health Resources & Services Administration (HRSA) Update	Mary Wakefield, PhD, RN Administrator, HRSA	
8:45-9:30 am	 Welcome & Introductions Introduction of New Members Review of the Agenda 	Julie Sochalski, PhD, FAAN, RN Director, Division of Nursing, BHPR, HRSA Chair, NACNEP	
9:30-10:00 am	 Framing the Focus for the Meeting Diversity in Nurse Education and Practice Review of the Meeting Objectives 	Julie Sochalski, PhD, FAAN, RN Director, Division of Nursing, BHPR, HRSA Chair, NACNEP	
		Dr. Karen Drenkard, RN, PhD, NEA-BC, FAAN Acting Executive Committee Chair, NACNEP	
Presentations			
10:00-10:45 am	Beyond Health Care Disparities: Diversity Workforce Matters	Marilyn S. Mobley, PhD Vice President for Inclusion, Diversity and Equal Opportunity Case Western Reserve University	
10:45-11:00 am	BREAK (15 minutes)		
11:00-12:00 pm	A Conversation on Diversity in the Healthcare Workforce	Thomas LaVeist, PhD Professor, Director Center for Health Disparities Solutions; William C. and Nancy F. Richardson Professor in Health Policy	
12:00-1:00 pm	LUNCH Hilton Hotel Dining Room		

Time	Topic/ Format	Speakers/ Facilitators
1:00-2:15 pm	 What Does the Data Say? Analyzing Diversity Data Trends and Progress 	Julie Sochalski, PhD, FAAN, RN Director, Division of Nursing, BHPR, HRSA Chair, NACNEP Dr. Karen Drenkard RN, PhD, NEA-BC, FAAN Acting Executive Committee Chair, NACNEP
2:15-3:30 pm	Nursing Reports Updates • A Discussion of the NACNEP 8 th Report on Addressing New Challenges Facing Nursing Education and the IOM Report on The Future of Nursing	Julie Sochalski, PhD, FAAN, RN Director, Division of Nursing, BHPR, HRSA Chair, NACNEP Susan Hassmiller, PhD, RN FAAN Senior Advisor for Nursing, Robert Wood Johnson Foundation
3:30-3:45 pm	BREAK (15 minutes)	
3:45-4:15 pm	Public Comment	
4:15 pm	Adjournment	

123rd Meeting of the National Advisory Council on Nurse Education and Practice (NACNEP) Hilton Washington DC/Rockville Hotel & Executive Meeting Center November 18 and 19, 2010

Diversity in Nurse Education and Practice

AGENDA

Friday, November 19, 2010

Time	Topic/ Format	Speakers/ Facilitators		
8:00-8:30 am	Continental Breakfast			
8:30-8:45 am	Welcome/Review of the Agenda	Julie Sochalski, PhD, FAAN, RN Director, Division of Nursing, BHPR, HRSA Chair, NACNEP		
8:45-9:45 am	 Division of Nursing Update Title VIII Update Nurse Workforce Diversity Program 	Julie Sochalski, PhD, FAAN, RN Director, Division of Nursing, BHPR, HRSA Chair, NACNEP LCDR Aisha Mix, MPH, MSN, RN, CCM		
		Acting Branch Chief, Nursing Diversity and Development Branch, Division of Nursing, BHPR, HRSA		
9:45-10:00 am	BREAK (15 minutes)	·		
Presentations				
10:00-11:00 am	Diversity in Nursing: Progress and Promises	Antonia Villarruel, PhD, RN, FAAN Associate Dean for Research and Global Affairs Professor & Nola J. Pender Collegiate Chair University of Michigan, School of Nursing		
10:45-11:30 am	Bureau of Health Professions Update on Diversity Mission	E. Michele Richardson, MS, RN, FAAN Senior Advisor, BHPR, HRSA		
11:30-12:00 pm	Questions and Answer Session with Speakers	NACNEP Membership & Presenters		
12:00-2:00 pm	 WORKING LUNCH Next Meeting Logistics & Updates NACNEP Membership & Executive Committee Strategy Discussion 			

Time	Topic/ Format	Speakers/ Facilitators
2:00-4:15 pm	 NACNEP Group Discussion Meeting Takeaways on Diversity in Nurse Education and Practice Topics for Upcoming Meetings 11th Report Writing Team Selection 	Dr. Karen Drenkard RN, PhD, NEA-BC, FAAN Acting Executive Committee Chair, NACNEP Julie Sochalski, PhD, FAAN, RN Director, Division of Nursing, BHPR, HRSA Chair, NACNEP
4:15-4:30 pm	Public Comment	
4:30 pm	Adjournment	

NEXT MEETING: Week of April 11th, 2011

Note: The next NACNEP meeting will be held in conjunction with the All Advisory Committee Meeting (AACM), which will occur on April 13th. The NACNEP meeting will convene either prior to or after the AACM on April 11th – 12th or April 14th – 15th. The Council will vote on which dates work best.

Please mark your calendars as attendance for both meetings is required. More information to come.